Thunderstorm Wind, Harrison
- When
- September 5, 2:26 PM EST
- Where
- Harrison County, 0.48 mi NW of Hillcrest
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.205, -86.126
A tree fell across Old Highway 135 near Battle Park.
Very unstable conditions developed along the Ohio River during the early afternoon of September 5th. Temperatures near 90 degrees with dewpoints in the lower 70s provided sufficient instability to sustain a squall line that developed during the morning hours across southern Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Very unstable conditions developed along the Ohio River during the early afternoon of September 5th. Temperatures near 90 degrees with dewpoints in the lower 70s provided sufficient instability to sustain a squall line that developed during the morning hours across southern Illinois. By early afternoon, a robust squall line moved across all of southern Indiana. Widespread winds of 50 to 60 mph were reported just north of the Louisville KY metropolitan area, along with very heavy rain that caused minor flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 5, 12:05 PM EST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 105 PM EDT WED SEP 05 2012 ...Updated Aviation Discussion... .Forecast Update... Issued at 105 PM EDT Wed Sep 5 2012 The severe thunderstorm watch continues for portions of southern Indiana and a few counties in west central Kentucky. This line of storms is moving into an area that has become quite unstable through the early afternoon. Damaging winds will continue to remain the main threat with these storms if they are able to maintain their intensity through the afternoon hours. && .Short Term (Today through Thursday)... Issued at 252 AM EDT Wed Sep 5 2012 The meteorological set-up in the short term is rather complex, making for a challenging forecast. First off, early this morning patchy fog has developed across portions of central Kentucky, especially in the south. There hasn't been any widespread dense fog yet, but this will have to be watched. Will include the patchy fog in the early morning grids but so far there's not a need for a headline. An impressive cluster of storms formed over southern Wisconsin last night and developed into a linear MCS that dove southeast into the Chicago area overnight. At 0650Z the complex had mostly fallen apart but its gust front was still plainly visible on radar from Grand Rapids to Champaign to Peoria. Timing this feature on radar loops would bring it into the southern Indiana counties of the LMK CWA just before dawn, and into Kentucky just after dawn this morning. The gust front would be very weak by the time it got here, if it gets here at all, but still could serve as a subtle focus for convective development. Also, there is a very weak pre-existing boundary already in place stretching from northeast to southwest across central Kentucky that has managed to create some scattered clouds and a few small showers overnight. Given these weak forcing mechanisms, will have a chance of isolated showers in the forecast for this morning. A 5H shortwave trof over Kansas this morning, which has been sparking showers and storms in the Sunflower State all night, is forecast to move to the east today. While it will weaken significantly as it heads east, it may still be able to generate some convection when it reaches Kentucky and Indiana right around the most unstable time of day this afternoon and evening. A limiting factor will be a rather unimpressive moisture supply. Nevertheless, it seems prudent to still have at least a small chance of thunderstorms in the forecast for the afternoon and evening hours. Interestingly, soundings show a steep low level lapse rate this afternoon and dry air in the mid levels with MDPI values suggesting downburst potential with any storms that can manage to pop up. A cold front reaching from Duluth to El Paso this morning will slide to the southeast and enter the LMK CWA Thursday morning. As the front approaches and slowly moves through, showers and thunderstorms will once again need to be included in the forecast. Moisture continues to look relatively meager, though, so will continue to keep PoPs low. We get quite unstable in the afternoon and the slow moving front may still be in the area, so will hold on to the PoPs for all of the daylight hours. High temperatures today and tomorrow should be in the upper 80s to lower 90s with lows tonight around 70. Winds through the period will be light and variable. .Long Term (Thursday Night - Tuesday)... Issued at 258 AM EDT Wed Sep 5 2012 Upper air pattern Thursday will feature a robust polar vortex over St James Bay, with a broad longwave trough centered north of the Great Lakes. In the wake of a weak cold front that is expected to move across the Commonwealth on Thursday, slightly drier air will temporarily filter south of the Ohio River for Thursday night. Isolated to scattered afternoon thunderstorms will diminish by evening. Lows early Friday will fall into the mid to upper 60s. Upper pattern will amplify beginning early Friday as a significant 500mb shortwave develops downstream of a building ridge over the northern Rockies. By early Saturday, a sharp positively tilted 500mb trough is forecast to extend from the western Great Lakes towards Missouri. A strong cold front will move southeast of the Ohio River Saturday morning. The NAM advertises a surface low forming along this boundary near Cincinnati early Saturday, while the latest GFS does not develop this feature. This system will feature strong lift associated with an upper jet. PWATs are expected to remain near 1.6 inches ahead of this boundary. Even with the early morning passage of this front, strong upper air dynamics and elevated instability will lead to likely thunderstorms Friday night through mid-day Saturday. This system may bring substantial precipitation to the entire region. The 12z ECMWF and the latest 00z Wednesday GFS have trended away from an earlier solution that closed the 500mb trough into a cutoff low right over the Ohio Valley Sunday through Monday. Recent guidance now keeps this trough open and slowly progressive, moving it east of Kentucky by Sunday afternoon. This new solution really would alter the forecast for Sunday through Tuesday. Instead of lingering cloudiness and a slight threat of showers, clearing would develop by Sunday afternoon, with mostly clear skies for Monday and Tuesday. Will change forecast for early next week to reflect most recent guidance, leaving in a lingering chance for some light showers Sunday afternoon. In any case, high pressure of Canadian origin will build south across the Lower Missouri Valley Sunday afternoon. Northwest winds behind Saturday's front will bring in much cooler air. Temperatures Sunday and Monday will turn fall-like, with highs remaining in the mid 70s with lows falling well into the 50s at night. && .Aviation (18Z TAF issuance)... Issued at 100 PM EDT Wed Sep 5 2012 A line of storms that developed along an outflow boundary from overnight convection continues to approach the area. The question is how well this line of storms will hold together as it slowly sinks into the area. SDF will likely see some thunderstorms in the vicinity after 19Z or so as storms are beginning to pop up in front of the main line. BWG and LEX are a bit more in question as the storms may have a hard time maintaining their intensity as they move east. Will leave out mention from these sites now, but monitor the approaching storms. Overnight skies will become partly cloudy, though high clouds will likely remain in the area. With winds going calm once again at BWG, light fog looks likely, so will mention this. Winds will pick up tomorrow morning out of the west-southwest. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........EER Short Term.......13 Long Term........JSD Aviation.........13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1110 AM EDT WED SEP 5 2012 INZ079-091-092-KYZ026>043-045>049-053>057-061>067-070>078-081-082- 061515- JEFFERSON IN-FLOYD IN-CLARK IN-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 1110 AM EDT WED SEP 5 2012 /1010 AM CDT WED SEP 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY LATE THIS AFTERNOON INTO THIS EVENING. IF STORMS CAN MANAGE TO DEVELOP...THEY WILL BE CAPABLE OF LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A WEAK COLD FRONT PUSHES THROUGH. GUSTY WINDS WILL BE THE MAIN THREAT FROM THE STORMS. A STRONG COLD FRONT WILL LIKELY PRODUCE THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. THESE STORMS WILL PRODUCE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>078-083-084-089-090-KYZ023>025-061515- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- 1110 AM EDT WED SEP 5 2012 /1010 AM CDT WED SEP 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG A BOUNDARY FORMED BY EARLIER THUNDERSTORMS IN ILLINOIS. THIS LINE OF THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON. A FEW THUNDERSTORMS MAY BE STRONG TO SEVERE THIS AFTERNOON. THE MAIN THREAT WILL BE GUSTY WINDS. SOME LARGE HAIL WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A WEAK COLD FRONT PUSHES THROUGH. GUSTY WINDS WILL BE THE MAIN THREAT FROM THE STORMS. A STRONG COLD FRONT WILL LIKELY PRODUCE THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. THESE STORMS WILL PRODUCE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). 13/JSD/EER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT WED SEP 5 2012
INZ076-083-051820-
DUBOIS IN-ORANGE IN-
125 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS EXPECTED TO ENTER NORTHWEST DUBOIS AND
ORANGE COUNTIES WITHIN THE HOUR...
AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEAST TO
SOUTHWEST THROUGH WASHINGTON AND WINSLOW COUNTIES IN SOUTHWEST
INDIANA...AND MOVING SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 55 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
PORTERSVILLE...
IRELAND AND HAYSVILLE...
MILLERSPORT...
SCARLET AND BONDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3851 8698 3849 8695 3851 8694
3850 8688 3853 8684 3853 8669 3869 8669
3869 8650 3836 8685 3822 8707
TIME...MOT...LOC 1721Z 301DEG 24KT 3878 8704 3869 8713
3856 8728 3848 8740 3840 8754
MPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT WED SEP 5 2012
INZ076-077-083-084-089-KYZ023-051905-
CRAWFORD IN-DUBOIS IN-HANCOCK KY-ORANGE IN-PERRY IN-WASHINGTON IN-
220 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAOLI TO 11 MILES
SOUTHWEST OF PAOLI TO 9 MILES SOUTHEAST OF JASPER TO DALE TO 12 MILES
NORTHWEST OF ROCKPORT...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TELL CITY...
PAOLI...
SALEM...
JASPER...
ENGLISH...
WOODLAWN GROVE AND LEIPSIC...
PUMPKIN CENTER AND STAMPERS CREEK...
BROMER AND CLAYSVILLE...
LIVONIA AND CAMPBELLSBURG...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3853 8684 3853 8669 3869 8668 3869 8633
3860 8599 3842 8619 3842 8626 3836 8625
3812 8653 3785 8691 3790 8692 3790 8699
3794 8697 3794 8693 3801 8678 3810 8677
3811 8681 3820 8680 3820 8707 3829 8708
TIME...MOT...LOC 1820Z 291DEG 25KT 3861 8645 3846 8661
3827 8683 3813 8700 3799 8720
MPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 PM EDT WED SEP 5 2012
INZ078-079-051905-
JEFFERSON IN-SCOTT IN-
238 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORM WITH HEAVY RAIN...HALF INCH HAIL...POSSIBLE
FUNNEL CLOUDS...AND 50 MPH WINDS...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTTSBURG...AND DRIFTING EAST AT 5 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED
WITH THIS STORM. THIS STORM MAY ALSO PRODUCE A FUNNEL CLOUDS.
* THIS STORM WILL ALSO IMPACT...
NEW FRANKFORT...
WOOSTER...
BLOCHER AND DEPUTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3870 8554 3869 8576 3877 8580 3882 8571
3883 8562 3885 8562 3886 8561 3886 8558
3888 8558 3888 8557
TIME...MOT...LOC 1837Z 254DEG 4KT 3874 8572
RSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM CDT WED SEP 5 2012
INZ089-KYZ023-024-026-051930-
BRECKINRIDGE KY-HANCOCK KY-OHIO KY-PERRY IN-
159 PM CDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TELL CITY TO 5 MILES
SOUTHWEST OF HAWESVILLE TO MASONVILLE...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
HARDINSBURG...
TELL CITY...
WEBERSTOWN AND SUNNY CORNER...
HOLT AND HARDINGROVE...
STEPHENSPORT AND SAMPLE...
MYSTIC AND SUNNYDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH WELL BEFORE THE ARRIVAL OF ANY
RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3764 8695 3763 8692 3767 8683 3771 8687
3775 8683 3780 8683 3784 8686 3783 8690
3784 8692 3788 8690 3789 8692 3801 8677
3790 8628 3751 8681 3760 8699
TIME...MOT...LOC 1858Z 292DEG 31KT 3793 8669 3784 8680
3771 8698
MPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT WED SEP 5 2012
INZ076>078-084-089>092-KYZ024-025-051945-
BRECKINRIDGE KY-CLARK IN-CRAWFORD IN-FLOYD IN-HARRISON IN-MEADE
KY-ORANGE IN-PERRY IN-SCOTT IN-WASHINGTON IN-
315 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
SALEM TO 10 MILES NORTHWEST OF CORYDON TO 13 MILES EAST OF TELL
CITY...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
CORYDON...
PUMPKIN CENTER AND MANNING CROSSING...
LITTLE YORK AND CEDAR FLAT...
RHODELIA AND FRYMIRE...
LEOTA AND RAYMOND...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 22 AND 33.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH WELL BEFORE THE ARRIVAL OF ANY
RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3882 8568 3874 8568 3873 8567 3830 8593
3790 8629 3802 8679 3836 8641 3878 8617
3877 8613 3879 8608 3877 8604 3877 8599
3876 8598 3877 8595 3876 8590 3873 8588
3881 8580 3883 8573
TIME...MOT...LOC 1914Z 274DEG 18KT 3864 8598 3832 8621
3802 8651
MPThe Louisville radar (KLVX), 30 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
3 thunderstorm wind, 2 flood. Local standard time, as filed.
A tree fell across Old Highway 135 near Battle Park.
The Louisville media reported several trees and power lines down in New Albany.
A spotter reported two trees downed by estimated 60 mph winds near the east end of Oak Park.
A spotter reported several streets with at least 6 inches of standing water in Jeffersonville, including the Lewis and Clark Parkway, Baxter Street, and High Street.
Over an inch of rain fell within one hour, briefly flooding several flood-prone low spots in New Albany.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2012Every state in 2012This day in weather historyWarnings in Indiana, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397599, 397600, 397601, 397597, 397598.